Deal With Performance Dysfunction

One of the side effects of most medications that cure depression is sexual dysfunction in males. The inability to maintain an erection, or to have an orgasm is a common result of these drugs. It can be frustrating for your boyfriend, and cause more depression. There are a few ways to deal with this, both as the depressed and as the significant other.

When you are the one suffering from the side effect, it can be extremely frustrating to not be able to do things that you were able to do before. It could be considered irony, that a side effect of anti-depressants is the inability to do something enjoyable but there it is. It can be emasculating to no longer be able to perform at will, and it might start to cause you to become more depressed. There are two important things to do in this case. The first is not to allow it to affect your mood too much. The old cliché that it happens to all guys is true, but more importantly, it is not an evaluation of your masculinity. Because you have trouble performing is not the end of the world. In fact, it can be seen as proof that your medication is working.

If you are the significant other, dealing with the problems that arise from this can be frustrating. How do you tell your partner that it is okay, that you are not concerned? It can be difficult, and the words can sound hollow. However, the reassurance can be important. Making it not so big a deal is important. Making sure that your partner knows that you love them for other reasons is crucial. Otherwise, the problems arising from this side effect could become a larger problem than the depression itself.